Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The permanent of a transitive relation


Author: Henry Sharp
Journal: Proc. Amer. Math. Soc. 26 (1970), 153-157
MSC: Primary 15.20
DOI: https://doi.org/10.1090/S0002-9939-1970-0279111-0
MathSciNet review: 0279111
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: H. Minc has constructed an upper bound on the permanent of any relation on a finite set. In this paper the permanent of any transitive relation on a finite set is calculated. The work in part is based upon the interpretation of a reflexive, transitive relation as a finite topology. The relationship to (finite) Borel fields is discussed briefly. In an example it is shown how results here may be combined with Minc's inequality to produce an improved upper bound on the permanent of any relation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15.20

Retrieve articles in all journals with MSC: 15.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0279111-0
Keywords: Permanent of $ (0,1)$-matrix, relations on finite sets, transitive relations, finite topologies, finite Borel fields
Article copyright: © Copyright 1970 American Mathematical Society